Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Turns out I'm not even on a f*cking therapeutic dose!!!

(4 Posts)
Psion Tue 03-May-16 17:36:54

Have beenstruggling with depression and extreme anxiety. So have been on Trazadone for the last 6 weeks. Titrated up from 100mg, to 150mg and have been on 200mg for last week. Have also been on Quetiapine for last 2 weeks, titrated up from 50mg, to now on 75mg at bedtime and 25mg on waking.

These last 2 weeks have been Hell. Anxiety on waking just as severe, feeling so low and depressed with suicidal ideation constantly in the background.

When I started Quetiapine, my CPN gave me an official info leaflet about ,t with a link to the official NHS healthcare website for my local area.

I clinked on the link today, to read that I'm f*cking not even on the officially listed therapeutic dose for Quetiapine!

It states that when being used as an adjunct for an AD the dose should be 150-300mg and should be* titrated up to 150mg by Day Four* (and then increased according to patient need).

It also states that when being used to treat anxiety (which I also have, severely) the recommended therapeutic dose should be 150mg FFS!

So, WTAF have I been suffering like the damned these last 2 weeks on doses which aren't even considered therapeutic??? I have looked longingly at buses and half hoped they'd run me over. I have driven past trees and wondered if I'm going fast enough to enable a fatal crash if I drive into them. There are just no words to fully describe how low I have felt.

I spoke to my CPN yesterday, and even he mused that it might well be better to increase my dose quite a bit higher, and to go in quite strong with Quetiapine to blat the symptoms, get some stability and then look to decrease. So, obviously he knows that I probably really should be on a higher dose!

I know they had a meds review today, but they haven't contacted me to discuss changing my dose, so I assume the doctor hasn't okayed it angry

I am totally confused, but also beyond furious. I totally get about safe prescribing etc, and can see that this is common sense.But I have told my CPN several times that it doesn't feel like the Quetiapine is even touching the sides. And no wonder, when I'm not even on the official therapeutic dose recommended on their own f*cking official website.

Psion Tue 03-May-16 17:57:39

Actually, I think this is almost better placed on AIBU, so will move it there.

NanaNina Wed 04-May-16 17:52:15

Sometimes these drugs don't work regardless of the dose. Maybe the psych wanted to start you on a low dose to see how you go - I have been suffering with depression and anxiety (mostly depression) and lots of suicide ideation for almost 7 years and the only thing left for me to try is ECT which scares me because of memory loss.

I think maybe you need to try a calm down about the meds as that is going to make the anxiety worse, but it may be the anxiety is making you so angry. Mental illness is a torment isn't it.

LadyDeadpool Wed 04-May-16 18:29:20

I saw your post on AIBU but haven't had chance to respond til today. I'm on Quetiapine - 150mg alongside 50mg Fluxotine . They don't like me being on as much Quetiapine as I am, it's mainly being used as a mood stabilizer and to help me sleep. They seem to prefer to start you low and see what helps you as an individual rather than what the mass information says.

Just go with it for now, if it doesn't help have your dose increased but if you don't need all the meds then its best you're not taking them.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now